Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 3:51 PM EDT for Essex County, Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 24, 2008, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 83 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:55 PM EDT | HAIL 0.75 | 1 S Pelham, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 241951
SVRBOX
MAC009-017-NHC011-242030-
/O.NEW.KBOX.SV.W.0086.080624T1951Z-080624T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LAWRENCE...
NORTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
EXTREME SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW
HAMPSHIRE...
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PELHAM...OR 6 MILES SOUTHWEST OF SALEM...AND MOVING SOUTHEAST AT 16
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
METHUEN BY 405 PM EDT...
LAWRENCE BY 410 PM EDT...
NORTH ANDOVER AND TEWKSBURY BY 415 PM EDT...
ANDOVER AND NORTH ANDOVER BY 420 PM EDT...
6 MILES NORTHEAST OF WILMINGTON AND 6 MILES SOUTHWEST OF BOXFORD BY
430 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4252 7114 4271 7136 4277 7128 4275 7123
4275 7121 4279 7120 4280 7119 4270 7095
TIME...MOT...LOC 1951Z 306DEG 14KT 4272 7127
$$
MLE1 follow-up statement
000
WWUS51 KBOX 242032
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT TUE JUN 24 2008
MAC009-017-NHC011-242043-
/O.EXP.KBOX.SV.W.0086.000000T0000Z-080624T2030Z/
ESSEX MA-MIDDLESEX MA-HILLSBOROUGH NH-
433 PM EDT TUE JUN 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
HILLSBOROUGH...NORTHEASTERN MIDDLESEX AND WEST CENTRAL ESSEX COUNTIES
HAS EXPIRED...
LAT...LON 4252 7114 4271 7136 4277 7128 4275 7123
4275 7121 4279 7120 4280 7119 4270 7095
TIME...MOT...LOC 1951Z 306DEG 14KT 4271 7128
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:46 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 11:46 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1146 AM EDT TUE JUN 24 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL TRIGGER THUNDERSTORMS AGAIN TODAY ACROSS SOUTHERN NEW ENGLAND. SEASONABLE AND DRY WEATHER WILL FOLLOW BEHIND THIS FRONT TONIGHT AND WEDNESDAY. THE CHANCE FOR A FEW AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... LATEST MESO ANALYSIS INDICATES SURFACE BASED CAPES HAVE JUMPED UPWARD TO ALMOST 2000 J/KG OVER SOUTHEAST MA AT 11 AM. IN ADDITION...0-6 KM SHEAR OF 40 KT CONTINUES TO LINGER OVER THIS AREA. THUS...THE FOCUS OF STRONG TO SEVERE TSTMS WILL BE ACROSS SOUTHEAST MA THIS AFTERNOON. ALTHOUGH IT WILL BE RACE...AS DRIER AIR TRIES TO ADVECT IN FROM THE WEST /SFZ DEW PT DOWN TO 57/ AND MID LEVEL JET MOVES OFFSHORE. FARTHER TO THE WEST...SHOWERS AND SCT TSTMS WILL BE POSSIBLE THROUGHOUT THE REGION GIVEN THE COLD POOL ALOFT /-17C AT 500 MB/. AS FOR HAZARDS...GIVEN THE WIND FIELDS WEAKEN THROUGH THE DAY THE MAIN THREAT WITH ANY TSTM WILL BE LARGE HAIL. HOWEVER...WITH SURFACE TEMPS CLIMBING INTO THE LOW 80S...DEW PT DEPRESSIONS OF A 20 DEG SPREAD MAY YIELD SOME GUSTY WINDS VIA EVAPORATION IN THE BOUNDARY LAYER /MICROBUST/. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... COLD FRONT MOVES OFFSHORE THIS EVENING WITH MUCH DRIER AND LESS HUMID AIR OVERSPREADING THE REGION. IN ADDITION...AROUND OR SHORTLY AFTER SUNSET THE LOSS OF DAYTIME HEATING WILL BRING AN END TO THE CONVECTION. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WEDNESDAY...A BEAUTIFUL DAY IS ON TAP WITH COMFORTABLE HUMIDITY LEVELS. A WESTERLY FLOW OF AIR WILL RESULT IN DRY WEATHER ACROSS SOUTHERN NEW ENGLAND. PARTLY SUNNY SKIES ARE EXPECTED WITH JUST SOME HIGH CLOUDS AND A BIT OF DIURNAL CUMULUS. THE STRONG LATE JUNE SUN ALONG WITH SOUTHWEST WINDS SHOULD PUSH HIGH TEMPERATURES INTO THE MID 80S ACROSS MUCH OF THE REGION. THE EXCEPTION WILL BE THE SOUTH COAST/CAPE AND ISLANDS WHERE THE MARINE INFLUENCE WILL RESULT IN TEMPERATURES BEING A FEW DEGREES COOLER. WEDNESDAY NIGHT...PARTLY CLOUDY SKIES EXPECTED BUT THE MODELS ARE SHOWING THE POTENTIAL FOR A FAIR AMOUNT OF MID AND HIGH LEVEL CLOUDINESS IN THE 500 MB TO 700 MB LAYERS. IT SHOULD BE DRY THOUGH WITH LOW TEMPERATURES RANGING FROM THE MID TO UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA TO THE LOW TO MID 60S ON THE COASTAL PLAIN. INCREASING DEWPOINTS OUT AHEAD OF THE NEXT FRONT MAY ALLOW FOR SOME PATCHY GROUND FOG TO DEVELOP LATE IN THE TYPICALLY PRONE LOCATIONS. THURSDAY...SOUTHWEST FLOW WITH 850 MB TEMPERATURES AROUND +15C SHOULD ALLOW FOR HIGH TEMPERATURES TO WARM WELL UP INTO THE 80S AWAY FROM THE MARINE INFLUENCED LOCATIONS OF THE SOUTH COAST/CAPE/ISLANDS. THE GFS IS THE MOST AGGRESSIVE MODEL IN BRINGING THE MOISTURE BACK INTO OUR REGION AND SHOWING LOTS OF CONVECTION BY AFTERNOON. THE OTHER MODELS HINT AT SOME POSSIBLE CONVECTION ACROSS THE NORTHERN AND WESTERN SECTIONS OF OUR REGION THURSDAY AFTERNOON/EVENING...BUT ARE NOT NEARLY AS AGGRESSIVE. THEREFORE...WILL RUN WITH LOW CHANCE POPS NORTH OF THE MA PIKE AND ACROSS WESTERN MA CT AND TAPER TO LESS THAN SLIGHT CHANCE NEAR THE SOUTH COAST/CAPE AND ISLANDS. FRIDAY...LOOKS LIKE A RATHER WARM DAY WITH TEMPERATURES RISING WELL UP INTO THE 80S AGAIN AWAY FROM THE SOUTH/COAST CAPE AND ISLANDS WHERE IT WILL BE A FEW DEGREES COOLER. MODELS DISAGREE ON CONVECTIVE CHANCES AND MOST DO NOT HAVE MUCH QPF IN OUR REGION...SO CONFIDENCE IS NOT HIGH. HOWEVER...WITH DECENT WESTERLY FLOW/LAPSE RATES AND SOME INSTABILITY WILL INSERT SOME LOW CHANCE POPS FOR POSSIBLY A FEW SHOWERS/THUNDERSTORMS DURING THE AFTERNOON/EVENING. SATURDAY THROUGH MONDAY...IT LOOKS QUITE ACTIVE AS A DEEP TROUGH FORMS OVER THE GREAT LAKES AND TRANSLATES COPIOUS AMOUNTS OF MOISTURE INTO SOUTHERN NEW ENGLAND. TIMING OF WAVES AND PRECIPITATION IS IMPOSSIBLE THIS FAR OUT...BUT THE ATMOSPHERE WILL BE JUICED WITH SOUTHWEST FLOW ALOFT. THEREFORE...WE EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PERIOD. THERE DEFINITELY IS THE POTENTIAL FOR HEAVY RAINFALL WITH THIS ACTIVITY AS PWATS WILL BE NEAR AND MIGHT EVEN EXCEED 2 J/KG AT TIMES WILL CARRY HIGH CHANCE POPS MUCH OF THIS TIME AND LATER SHIFTS WILL EVENTUALLY NEED TO UPGRADE POPS WHEN CONFIDENCE ON TIMING INCREASES. IT WILL BE HUMID OVER THIS TIME AS WELL WITH LOW TEMPERATURES MAINLY IN THE 60S. HIGH TEMPERATURES ARE TRICKY AND WILL REVOLVE AROUND THE TIMING OF PRECIPITATION. FOR NOW WE WILL STICK WITH MEX GUIDANCE NUMBERS IN THE 80 TO 85 DEGREE RANGE ACROSS THE INTERIOR. ON THE COAST...A BACKDOOR COLD FRONT MAY HOLD HIGHS IN THE 70S AT SOME POINT THIS WEEKEND PARTICULARLY IN NORTHEAST MA BUT ITS TOUGH TO PINPOINT THE DETAILS THIS FAR OUT. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... IFR CIGS AND VSBYS IN MORNING FOG ESPECIALLY IN AREAS THAT RECEIVED THE HEAVY RAIN MONDAY. ALSO SOME LINGERING LOW CLOUDS ON THE NORTH SHORE AROUND SUNRISE DUE TO THE REMAINS OF OVERNIGHT TSTMS IN WESTERN AND CENTRAL MASS. CONDITIONS SHOULD IMPROVE MID TO LATE MORNING. SCATTERED THUNDERSTORMS WILL THEN REDEVELOP THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. EXPECT MVFR-IFR CONDITIONS IN ANY STORMS...AS WELL AS SMALL HAIL. THUNDERSTORMS WILL MOVE OFFSHORE EARLY TONIGHT. WE EXPECT CLEARING SKIES OVERNIGHT...AND WITH LIGHT WINDS THAT SHOULD LEAD TO MORE FOG AREAS LATE TONIGHT WITH IFR OR LIFR CIGS AND VSBYS. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY AND WEDNESDAY NIGHT...VFR BUT COULD BE A FEW HOURS OF SOME PATCHY GROUND FOG AT THE BDL/BAF TERMINALS VERY LATE WEDNESDAY NIGHT WHICH COULD RESULT IN BRIEF MVFR/IFR CONDITIONS. THURSDAY THROUGH SATURDAY..VFR THE MAJORITY OF THE TIME BUT A COUPLE ROUNDS OF PASSING SHOWERS/THUNDERSTORMS MAY RESULT IN LOCALIZED IFR/MVFR CONDITIONS FOR A TIME...PARTICULARLY BY LATER ON SATURDAY. THERE ALSO MAY BE SOME PATCHY GROUND FOG/LOW CLOUDS AT TIMES OVERNIGHT RESULTING IN IFR/MVFR CONDITIONS ESPECIALLY BY FRIDAY NIGHT. && .MARINE... TODAY... MORNING FOG WILL BURN OFF BY MIDDAY. THEN SCATTERED TSTMS ARE EXPECTED ESPECIALLY NEAR SHORE. SOME STORMS MAY CONTAIN HAIL AND GUSTY WINDS. WIND AND SEAS NOT AN ISSUE...OTHER THAN IN ANY STRONG TSTMS. TONIGHT...COLD FRONT MOVES OFFSHORE WITH A WIND SHIFT TO THE WEST-NORTHWEST. TSTMS DURING THE EARLY EVENING WILL QUICKLY DIMINISH BY 10 PM. OUTLOOK...WEDNESDAY THROUGH SATURDAY... SEAS AND WINDS WILL GENERALLY REMAIN BELOW SCA THRESHOLDS OVER THIS TIME. WE UNDERCUT WNA GUIDANCE WITH STRONG INVERSION OVER THE RELATIVELY COLD OCEAN. AREAS OF FOG MAY AFFECT THE WATERS FRIDAY NIGHT AND PARTICULARLY SATURDAY NIGHT AS DEEP MOISTURE RETURNS TO THE REGION. THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BY LATE SATURDAY AS A DEEP TROUGH FORMS OVER THE GREAT LAKES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/FRANK NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...FRANK AVIATION...WTB/FRANK MARINE...WTB/FRANK
Hazardous weather outlook, Jun 24, 4:46 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 446 AM EDT TUE JUN 24 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 446 AM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE DIME SIZE HAIL. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE THUNDERSTORMS. ANZ230>237-250-254-255-250900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 446 AM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL AFFECT THE WATERS AT TIMES THIS MORNING BEFORE VISIBILITIES IMPROVE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PARTICULARLY FROM CAPE COD BAY NORTHWARD. THE MAIN THREAT WILL BE DIME SIZE HAIL. IN ADDITION...WIND GUSTS TO 35 KNOTS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE THUNDERSTORMS. WTB/FRANK
In the hours before
Special weather statement, Jun 24, 3:00 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EDT TUE JUN 24 2008 MAZ013-016>019-RIZ002-242000- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 300 PM EDT TUE JUN 24 2008 AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES NORTHEAST OF ATTLEBOROUGH...MOVING EAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR...NORTON AND MANSFIELD BY 310 PM EDT... 6 MILES NORTH OF TAUNTON BY 330 PM EDT...EASTON BY 340 PM EDT... RAYNHAM AND 9 MILES SOUTH OF STOUGHTON BY 350 PM EDT...WEST BRIDGEWATER AND BRIDGEWATER BY 400 PM EDT. A FLASH FLOOD WARNING IS IN EFFECT MLE
Special weather statement, Jun 24, 3:15 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT TUE JUN 24 2008 MAZ005-006-014-NHZ012-015-242015- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-SOUTHEAST MIDDLESEX MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 315 PM EDT TUE JUN 24 2008 AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER LITCHFIELD...OR ABOUT 6 MILES NORTHEAST OF NASHUA...MOVING SOUTHEAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...HUDSON AND 9 MILES NORTHEAST OF DUNSTABLE BY 320 PM EDT...PELHAM AND DRACUT BY 330 PM EDT...TEWKSBURY AND LAWRENCE BY 340 PM EDT...ANDOVER AND WILMINGTON BY 350 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 3:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EDT TUE JUN 24 2008 MAZ003-004-242030- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 333 PM EDT TUE JUN 24 2008 AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ROYALSTON TO 3 MILES SOUTHWEST OF ORANGE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF JAFFREY TO 13 MILES EAST OF GREENFIELD...MOVING SOUTHEAST AT 28 MPH. THUNDERSTORMS WILL BE NEAR...WINCHENDON AND NEW SALEM BY 340 PM EDT...GARDNER AND TEMPLETON BY 350 PM EDT...WESTMINSTER AND HUBBARDSTON BY 400 PM EDT...PRINCETON BY 410 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 3:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EDT TUE JUN 24 2008 MAZ005>007-014-NHZ012-242030- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA- 336 PM EDT TUE JUN 24 2008 AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHEAST OF PELHAM...OR ABOUT 4 MILES WEST OF SALEM...MOVING EAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR...METHUEN BY 350 PM EDT...NORTH ANDOVER AND LAWRENCE BY 400 PM EDT...GROVELAND AND 6 MILES SOUTH OF NEWBURY BY 410 PM EDT...BOXFORD AND GEORGETOWN BY 420 PM EDT...ROWLEY AND IPSWICH BY 430 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 3:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT TUE JUN 24 2008 MAZ023-024-242045- DUKES MA-NANTUCKET MA- 346 PM EDT TUE JUN 24 2008 AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHWEST OF CHILMARK...OR ABOUT 11 MILES SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...VINEYARD HAVEN AND 7 MILES SOUTH OF TISBURY BY 400 PM EDT...EDGARTOWN AND OAK BLUFFS BY 410 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 24, 3:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 E0.75 INCH PLYMOUTH MA TRAINED SPOTTER
1225 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 M1.75 INCH WASHINGTON RI AMATEUR RADIO
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.00 INCH WASHINGTON RI FIRE DEPT/RESCUE
QUONSET POINT AIRPORT
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.25 INCH WASHINGTON RI AMATEUR RADIO
QUONSETT POINT
0103 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 M0.88 INCH PLYMOUTH MA TRAINED SPOTTER
0115 PM HAIL SEEKONK 41.82N 71.33W
06/24/2008 E1.00 INCH BRISTOL MA TRAINED SPOTTER
EAST PROVIDENCE/SEEKONK BORDER
0125 PM HAIL LITTLE COMPTON 41.50N 71.17W
06/24/2008 E0.88 INCH NEWPORT RI TRAINED SPOTTER
0137 PM FLASH FLOOD SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
STREET FLOODING ALL OVER TOWN. HOUSE STRUCK BY LIGHTNING
AND ON FIRE.
0137 PM LIGHTNING SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING AND ON FIRE.
0145 PM HAIL PAWTUCKET 41.87N 71.37W
06/24/2008 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0200 PM HAIL BARNSTABLE 41.70N 70.30W
06/24/2008 E1.00 INCH BARNSTABLE MA TRAINED SPOTTER
MARSTONS MILLS
0201 PM LIGHTNING WEST GREENWICH 41.63N 71.65W
06/24/2008 KENT RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON WEST LOCKRIDGE ROAD.
0203 PM FLASH FLOOD EAST PROVIDENCE 41.80N 71.36W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
1 FOOT OF WATER ON NEWPORT AVE.
0205 PM HAIL COVENTRY 41.68N 71.65W
06/24/2008 E0.75 INCH KENT RI TRAINED SPOTTER
0209 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
GEORGE STREET AREA...FLOODING WATER AS HIGH AS BOTTOMS OF
CARS AND TAIL PIPES.
0222 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
1 INCH RAIN IN 20 MINS...ROUTE 1 AT ELM STREET
FLOODED...ROUTE 1A AT 20 IS FLOODED.
0227 PM FLASH FLOOD WARWICK 41.70N 71.42W
06/24/2008 KENT RI AMATEUR RADIO
ROUTE 115 AT ROUTE 33 16 70 18 INCHES OF WATER ON ROADWAY
WITH A FOOT OF WATER ON WAHSINGTON STREET 123 AND ROUTE
1.
0250 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
EAST AVE IMPASSABLE DUE TO FLOODING AND 3 INCH HAIL
ACCUMULATION.
0251 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
ROUTE 1A FLOODED ACROSS FROM DUNKIN DONUTS.
0255 PM HAIL HINSDALE 42.79N 72.49W
06/24/2008 M0.88 INCH CHESHIRE NH LAW ENFORCEMENT
0256 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
NUMEROUS STREETS...CHESNUT STREET... AT LEAST 6 INCHES OF
WATER ON ROAD WITH SIMILAR ISSUES ON COMMONWEALTH
AVE...AND ROUTE152.
0315 PM HAIL HUDSON 42.76N 71.43W
06/24/2008 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
&&
RGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:53 AM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 37 min |
| Jun 24, 2:30 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| Jun 24, 2:53 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 52 min |
| Jun 24, 11:48 AM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 42 min |
| Jun 24, 12:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 24, 12:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 24, 12:54 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 13 min |
| Jun 24, 1:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 60 min |
| Jun 24, 1:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 24, 1:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 39 min |
| Jun 24, 1:27 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 33 min |
| Jun 24, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 32 min |
| Jun 24, 1:38 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Plymouth | 3 hr |
| Jun 24, 1:43 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 62 min |
| Jun 24, 1:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 24, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 34 min |
| Jun 24, 2:01 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 59 min |
| Jun 24, 2:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jun 24, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 59 min |
| Jun 24, 2:40 PM EDT | Flash Flood Warning | BOX | Bristol, Norfolk, Plymouth | 95 min |
| Jun 24, 2:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 45 min |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 22 min |
| Jun 24, 2:54 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 24, 3:37 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jun 24, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 46 min |
| Jun 24, 4:15 PM EDT | Special Marine Warning | BOX | 90 min | |
| Jun 24, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 56 min |
| Jun 24, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 24 min |
| Jun 24, 4:47 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 3 hr |
| Jun 24, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 31 min |
| Jun 24, 5:04 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 37 min |
| Jun 24, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 38 min |
| Jun 24, 5:34 PM EDT | Special Marine Warning | BOX | 86 min | |
| Jun 24, 5:36 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 24 min |
| Jun 24, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 24, 6:56 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.